Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2007, 5:31 PM EDT for Glades County, Hendry County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 2, 2007, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Glades County, FL, Hendry County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:19 PM EDT | TSTM WND GST 49 | Moore Haven, FL | LAKE OKEECHOBEE WEST TOWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 022133
SVRMFL
FLC043-051-022215-
/O.NEW.KMFL.SV.W.0091.070702T2131Z-070702T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GLADES COUNTY IN SOUTH FLORIDA.
NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA.
* UNTIL 615 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF BRIGHTON
SEMINOLE INDIAN TO ORTONA...AND MOVING EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
LABELLE...
LAKEPORT...
PALMDALE...
MOORE HAVEN
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2721 8110 2669 8158 2658 8121 2675 8097
2698 8105 2717 8086
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:11 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:11 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 211 PM EDT MON JUL 2 2007 .SHORT TERM... THE EAST COAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH COASTLINES EARLY THIS AFTERNOON...AS SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG BOTH SEA BREEZES. THE WEST COAST SEA BREEZE SHOULD PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING...AS THE EAST COAST SEA BREEZE REMAINS NEAR THE EAST COAST...DUE TO SOUTHWEST STEERING FLOW OVER THE CWA. THIS WILL FOCUS MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY ALONG THE EAST COAST AREAS THIS AFTERNOON INTO THIS EVENING...BUT THE INTERIOR AND WEST COAST WILL ALSO SEE SCATTERED ACTIVITY THROUGH THE AFTERNOON AND EVENING HOURS. SO WILL CONTINUE WITH THE NUMEROUS ACTIVITY FOR THE INTERIOR AND EAST COAST AREAS...AND SCATTERED ACTIVITY WEST COAST AREAS FOR THIS AFTERNOON. THE UPPER LEVEL LOW JUST WEST OF CENTRAL FLORIDA WILL ALSO CONTINUE TO MOVE SLOWLY TO THE SOUTH THROUGH THE EVENING HOURS. THIS WILL KEEP THE 500 MB TEMPS AROUND -7 CELSIUS...AND ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OVER THE INTERIOR AND EAST COAST AREAS ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. THE ACTIVITY OVER THE INTERIOR AND EAST COAST AREAS SHOULD DISSIPATE THIS EVENING...AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE WEST COAST AREAS SHOULD CONTINUE TO SEE SOME SHOWERS AND THUNDERSTORMS TONIGHT AS THE UPPER LEVEL LOW MOVES SLOWLY SOUTH OVER THE SOUTHEAST GULF OF MEXICO. SO WILL HAVE SCATTERED POPS FOR THE INTERIOR AND EAST COAST AREAS UNTIL MIDNIGHT...AND SCATTERED ANYTIME POPS FOR THE WEST COAST AREAS. THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE WESTERN CARIBBEAN SEA THROUGH WEDNESDAY...AS THE BROAD TROUGH OF LOW PRESSURE REMAINS OVER THE EASTERN UNITED STATES. AT THE SAME TIME...A WEAK SURFACE LOW SHOULD DEVELOP OFF THE NORTHEAST FLORIDA COASTLINE ALONG A STATIONARY FRONT OVER THIS AREA. THIS WILL KEEP THE STEERING FLOW FROM THE SOUTHWEST OVER THE CWA...AND FOCUS MOST OF THE ACTIVITY ALONG THE EAST COAST AREAS EACH DAY. SO WILL KEEP THE NUMEROUS POPS OVER THE INTERIOR AND EAST COAST...AND SCATTERED POPS ALONG THE WEST COAST AREAS FOR TUESDAY AND AGAIN FOR WEDNESDAY. THE SHOWERS AND THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAINFALL EACH DAY...DUE TO THE HIGH TROPICAL MOISTURE OVER THE CWA. SO WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL OVER THE INTERIOR AND EAST COAST AREAS IN THE ZONES FOR TUESDAY AND WEDNESDAY. .EXTENDED FORECAST... THE WEAK SURFACE LOW SHOULD DISSIPATE LATE THIS WEEK OVER NORTH FLORIDA...AS THE LOW PRESSURE TROUGH DISSIPATES BY EARLY THIS WEEKEND. THIS WILL ALLOW FOR HIGH PRESSURE TO REBUILD BACK INTO THE CWA FROM THE ATLANTIC WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK. SO THE STEERING FLOW SHOULD SHIFT FROM A SOUTHWEST DIRECTION LATE THIS WEEK TO A EASTERLY DIRECTION BY LATE THIS WEEKEND INTO EARLY NEXT WEEK. THEREFORE...THE HIGHEST POPS WILL SHOULD ALSO SHIFT FROM THE EAST COAST AREAS LATE THIS WEEK TO THE WEST COAST AREAS BY LATE THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... CONVECTION FIRING UP OVER INTERIOR S FLA AND THEN MOVING TOWARDS THE E CST WITH THIS TREND CONTINUING THROUGH 22Z TO 00Z. HIT AND MISS VARIETY HOWEVER WILL KEEP VCTS REMARK IN ALL E CST TERMINALS AND AMEND IF NECESSARY. CONVECTION WILL BEGIN TO DIMINISH AFTER 00Z WITH VFR CONDITIONS PERSISTING THROUGH EARLY TUESDAY. E CST SEA BREEZE ALSO BEGINNING TO DEVELOP NEAR THE CST BUT NOT MAKING MUCH PROGRESS INLAND AND NOW DOES NOT APPEAR THAT IT WILL MAKE TO KOPF, KMIA, OR KTMB AND HAVE INDICATED THIS IN THE 18Z TAFS. && .MARINE... THE WINDS EARLY THIS AFTERNOON HAVE BEEN FROM THE SOUTHWEST TO WEST DIRECTION AROUND 5 KNOTS. THIS DIRECTION SHOULD REMAIN CONSTANT THROUGH THURSDAY BEFORE SLOWLY SWINGING TO A SOUTHEAST DIRECTION BY LATE THIS WEEKEND. THE SPEEDS WILL ALSO REMAIN BELOW 10 KNOTS DURING THIS TIME. THEREFORE...THE SEAS WILL REMAIN BELOW 2 FEET THROUGH THE WEEKEND IN ALL OF THE CWA WATERS. SO THE BOATING WEATHER SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS FOR THIS WEEK INTO NEXT WEEKEND. && .FIRE WEATHER... NO PROBLEMS WITH THE FIRE WEATHER...AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 90 74 90 / 40 70 40 60 FORT LAUDERDALE 76 90 76 90 / 40 70 40 60 MIAMI 77 91 77 91 / 40 70 40 60 NAPLES 77 90 77 90 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 2, 5:59 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 559 AM EDT MON JUL 2 2007 FLZ063-066>075-168-172>174-022200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 559 AM EDT MON JUL 2 2007 ...THUNDERSTORMS LIKELY THIS AFTERNOON MAINLY INTERIOR AND EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS THE INTERIOR AND EAST COAST PORTIONS OF SOUTH FLORIDA THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH FLORIDA. FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL CREATE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS. TEMPERATURES: AFTERNOON HEAT INDEX READINGS WILL CLIMB INTO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON...MAINLY ACROSS THE INTERIOR AND WEST COAST PORTIONS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA THROUGH SUNDAY...WITH THUNDERSTORMS MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...GUSTY WINDS... LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Jul 2, 3:31 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 331 PM EDT MON JUL 2 2007 FLZ073-075-022015- MAINLAND MONROE FL-INLAND MIAMI-DADE FL- 331 PM EDT MON JUL 2 2007 AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORTYMILE BEND...OR 18 MILES SOUTHEAST OF MONROE STATION. THIS STORM WAS DRIFTING SOUTHEAST. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW STRASSBERG
Special weather statement, Jul 2, 3:57 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT MON JUL 2 2007 FLZ073-173-174-022045- FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 357 PM EDT MON JUL 2 2007 AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR REDLAND...OR NEAR HOMESTEAD...MOVING SOUTHEAST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW STRASSBERG
Special weather statement, Jul 2, 4:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT MON JUL 2 2007 FLZ063-066-022130- HENDRY FL-GLADES FL- 449 PM EDT MON JUL 2 2007 AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS MUCH GLADES COUNTY...MOVING SOUTHEAST AT 5 MPH. THESE STORMS WILL MOVE INTO NORTHERN HENDRY COUNTY. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE PALMDALE...MOORE HAVEN...AND LAKEPORT. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:18 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jul 2, 6:09 PM EDT | Tornado Warning | MFL | Palm Beach | 37 min |
| Jul 2, 7:06 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 24 min |
| Jul 2, 7:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 2, 7:49 PM EDT | Special Marine Warning | MFL | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.